Retrospective Evaluation of Tiagabine Overdose

@article{Spiller2005RetrospectiveEO,
  title={Retrospective Evaluation of Tiagabine Overdose},
  author={Henry A. Spiller and Mark L. Winter and Mark Ryan and Edward P. Krenzelok and Deborah L Anderson and Michael Thompson and Suparna Kumar},
  journal={Clinical Toxicology},
  year={2005},
  volume={43},
  pages={855 - 859}
}
Background. Tiagabine is an anticonvulsant that blocks reuptake of the inhibitory neurotransmitter GABA. There are no published studies or case series of tiagabine overdoses. Methods. The records of six poison centers and one statewide poison center network were searched for all exposures to tiagabine for the years 2000–2002. Inclusion criterion was a human tiagabine exposure with follow-up to a known outcome; exclusion criterion was multiple drug ingestion. Results. 57 cases met the inclusion… 

Tiagabine: efficacy and safety in partial seizures – current status

Tiagabine hydrochloride (TGB) is a selective gamma-aminobutyric acid (GABA) reuptake inhibitor. TGB is effective as an add-on medication in adults and children 12 years and older in the treatment of

Increase in Tiagabine Serum Concentration with Coadministration of Gemfibrozil

Significant increase in total and unbound tiagabine concentrations following a single 300-mg dose of gemfibrozil and reproduction of clinical symptoms with gem fibroZil rechallenge suggests the toxicity the patient experienced was due to a pharmacokinetic drug interaction.

Review of toxicity and trends in the use of tiagabine as reported to US poison centers from 2000 to 2012

The frequency of tiagabine cases in NPDS mirrored pharmaceutical sales, with steep declines temporally related to the 2005 FDA warning, and the HCF usage is likely due to high rate of symptomatic patients and the large proportion of suicide attempt cases.

Deliberate self‐poisoning with tiagabine: An unusual toxidrome

A 44‐year‐old woman presented after deliberate self‐poisoning with 100 tiagabine 15 mg tablets and was associated with the rapid onset of coma and an unusual toxidrome, and recovery was complicated by agitated delirium.

Tiagabine: Let seizing dogs lie?

It is speculated that, with the administration of the benzodiazapine induction agent and especially the subsequent propofol infusion initiated for sedation, these clinicians might have unknowingly treated CSE in this patient and advocate the use of propofolin for first-line treatment of CSE associated with tiagabine overdose.

Antiepileptic Drug Tiagabine Does Not Directly Target Key Cardiac Ion Channels Kv11.1, Nav1.5 and Cav1.2

It was found that tachycardia and other tiagabine-induced cardiac complications are not due to a direct effect of this drug on ventricular depolarization and repolarization.

Non-health care facility anticonvulsant medication errors in the United States

The rate of non-health care facility anticonvulsant medication errors reported to Poison Control Centers increased during 2000–2012, resulting in more frequent health care facility use and serious medical outcomes.

Some treatments cause seizure aggravation in idiopathic epilepsies (especially absence epilepsy)

Seizure aggravation by antiepileptic drugs (AEDs) is a rare phenomenon, occurring mostly in generalized epilepsies treated with drugs that are more efficacious against partial seizures. Its frequency

References

SHOWING 1-10 OF 18 REFERENCES

Tiagabine Overdose Can Induce Convulsive Status Epilepticus

The first case of convulsive status epilepticus (CSE) induced by TGB overdose is described, which is considered to be an effective anticonvulsant medication (AED) and appears to lack serious adverse reactions.

Intentional overdose with tiagabine: an unusual clinical presentation.

Deliberate overdose with the novel anticonvulsant tiagabine

Vigabatrin and tiagabine are pharmacologically different drugs. A pre-clinical study

It is suggested that vigabatrin and tiagabine have differing efficacy in experimental seizure models and distinct neurochemical effects, and it is possible that these drugs will have different spectra of activity and toxicity profiles in human epilepsy.

Pharmacokinetics of Tiagabine, a γ‐Aminobutyric Acid‐Uptake Inhibitor, in Healthy Subjects After Single and Multiple Doses

Tiagabine (TGB) HC1, a new antiepileptic compound, is a potent and specific inhibitor of γ‐aminobutyric acid (GABA) uptake and indicated that TGB does not induce or inhibit hepaticmicrosomal enzyme systems.

Tiagabine-related non-convulsive status epilepticus in partial epilepsy: three case reports and a review of the literature

This work reports three cases where elevation of tiagabine dosage was followed by electroclinical features, or electroencephalographic features without clinical signs, of non-convulsive status epilepticus, and discusses the different pathophysiological hypotheses about the association in the light of new experimental data.

Non-convulsive status epilepticus induced by tiagabine in a patient with pseudoseizure

A 27 year old female with history of pseudoseizure documented by video-EEG monitoring who presented confusion while on 56 mg per day of tiagabine is reported, suggesting that tiagABine may induce NCSE in patients without epilepsy.

Provocation of non-convulsive status epilepticus by tiagabine in three adolescent patients.

  • T. BalslevP. UldallJ. Buchholt
  • Medicine, Psychology
    European journal of paediatric neurology : EJPN : official journal of the European Paediatric Neurology Society
  • 2000
Three girls, two aged 12 years and one aged 17 years with refractory localization-related epilepsy were treated on an add-on basis with tiagabine and the first report of non-convulsive status epilepticus provoked by tiagABine in adolescent patients is reported.

Safety of tiagabine: summary of 53 trials